Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2009, 12:24 AM CDT for Des Moines County, Henry County, Louisa County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2009, 12:24 AM CDT (05:24 UTC)
- Expired
- Jun 22, 2009, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Henry County, IA, Louisa County, IA
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:54 AM CDT | FLASH FLOOD | Wapello, IA | HIGHWAY 99 UNDER WATER IN TOWN. OTHER COUNTY ROADS AROUND THE WAPPELO AREA UNDER WATER. |
| Jun 22, 1:01 AM CDT | FLASH FLOOD | 2 Ssw Yarmouth, IA | HIGHWAY 38 1/2 WEST OF 205TH STREET IS IMPASSABLE DUE TO WATER OVER THE ROAD. |
| Jun 22, 1:40 AM CDT | FLASH FLOOD | 7 N Danville, IA | WATER FLOWING OVER A 100 YARD STRETCH OF ROAD AT PLEASANT GROVE ROAD AND COUNTY ROAD X31. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 220524
FFWDVN
IAC057-087-115-221130-
/O.NEW.KDVN.FF.W.0020.090622T0524Z-090622T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1224 AM CDT MON JUN 22 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DES MOINES COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF BURLINGTON...
EASTERN HENRY COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
LOUISA COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF WAPELLO...
* UNTIL 630 AM CDT
* AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMAN...
WINFIELD...TOOLESBORO...OAKVILLE...MOUNT UNION...MORNING SUN...
MEDIAPOLIS...COLUMBUS CITY AND AMBER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4086 9156 4116 9152 4116 9148 4127 9149
4127 9110 4123 9110 4118 9106 4115 9099
4095 9098 4090 9101 4087 9106 4083 9109
4077 9109 4072 9112
$$
ERVIN2 follow-up statements
000
WGUS73 KDVN 220705
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
205 AM CDT MON JUN 22 2009
IAC057-087-115-221130-
/O.CON.KDVN.FF.W.0020.000000T0000Z-090622T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-HENRY IA-LOUISA IA-
205 AM CDT MON JUN 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SOUTHERN LOUISA...EASTERN HENRY AND DES MOINES COUNTIES...
AT 145 AM CDT...THE DES MOINES COUNTY EMERGENCY MANAGER REPORTED
WATER FLOWING OVER PLEASANT GROVE ROAD AND COUNTY ROAD X31 ABOUT 7
MILES NORTH OF DANVILLE. ONE CLUSTER OF STORMS HAS DECREASED IN
INTENSITY AND WAS MOVING EAST OUT OF DES MOINES COUNTY.
HOWEVER...ANOTHER CLUSTER OF STORMS OVER HENRY COUNTY WAS MOVING
SOUTHEAST AND WILL MOVE THROUGH THE SOUTHWEST HALF OF DES MOINES
COUNTY BY 3AM. HEAVY RAINS WITH THESE STORMS MAY CAUSE ADDITIONAL
FLOODING OR ADD TO FLOODING THAT IS ALREADY OCCURRING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMAN...
WINFIELD...WAPELLO...TOOLESBORO...OAKVILLE...MOUNT UNION...MORNING
SUN...COLUMBUS CITY AND AMBER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4086 9156 4116 9152 4116 9148 4127 9149
4127 9110 4123 9110 4118 9106 4115 9099
4095 9098 4090 9101 4087 9106 4083 9109
4077 9109 4072 9112
$$
DLF000
WGUS73 KDVN 221130
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 AM CDT MON JUN 22 2009
IAC057-087-115-221139-
/O.EXP.KDVN.FF.W.0020.000000T0000Z-090622T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-HENRY IA-LOUISA IA-
630 AM CDT MON JUN 22 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT FOR SOUTHERN
LOUISA...EASTERN HENRY AND DES MOINES COUNTIES...
THE THUNDERSTORMS THAT CAUSED THE HEAVY RAINFALL AND FLASH FLOODING
HAVE MOVED OUT OF THE AREA. THE FLASH FLOOD WARNING WILL BE ALLOWED
TO EXPIRE SINCE THERE HAVE BEEN NO FURTHER REPORTS OF FLOODING.
LAT...LON 4086 9156 4116 9152 4116 9148 4127 9149
4127 9110 4123 9110 4118 9106 4115 9099
4095 9098 4090 9101 4087 9106 4083 9109
4077 9109 4072 9112
$$
DLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:32 PM CDT, 9 hours 52 minutes earlier.
Area forecast discussion, Jun 21, 2:32 PM CDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 232 PM CDT SUN JUN 21 2009 .SYNOPSIS... WARM ADVECTION WING OF PCPN EXITING EASTERN COUNTIES OF CWA ATTM. SFC WARM FRONT WELL DEFINED NEAR KSPW-KDSM-KOTM LINE...WITH LOW LOCATED NEAR KFSD. STRONG HEATING ALONG/SOUTH OF FRONT HAS ALLOWED TEMPS TO SOAR INTO THE U80S WHILE DEWPTS IN M70S LEADING TO VERY UNSTABLE AIRMASS WITH SBCAPES OF 2000-3000 J/KG AND CLIMBING. FRONTAL ZONE LOOKS TO BE FOCUS FOR THUNDERSTORM DEVELOPMENT AND POTENTIAL FOR SEVERE WX LATE THIS AFTN/EVE. ..05.. && .SHORT TERM...TONIGHT AND SUNDAY...COMBINATION OF HEATING AND IMPULSE MOVING THROUGH NORTHEAST NE INTO NORTHWEST IA ATTIM PER WATER VAPOR AND IR IMAGERY... SHOULD DECREASE CIN AND RESULT IN DEVELOPMENT OF STORMS BY 21Z NEAR TRIPLE POINT OVER NORTHWEST IA. ACTIVITY EXPECTED TO INCREASE IN COVERAGE AND PROPAGATE AND/OR DEVELOP SOUTHEASTWARD ALONG WARM FRONT. BACKED SFC WINDS NORTH OF FRONT AND 20-25 KT SOUTHWESTERLY H85 WINDS TO ENHANCE LOW LEVEL HODOGRAPHS ...AND COMBINATION WITH DEEP LAYER SHEAR SHOULD RESULT IN THREAT OF TORNADOES AND BOWING LINE SEGMENTS. IN FACT ENVIRONMENT QUITE SIMILIAR TO THAT OF CENTRAL KS YESTERDAY WHERE JUST UNDER 10 REPORTS OF TORNADOES ALONG/NORTH OF WARM FRONT. INFLOW REGION WITH STORMS IN KS YESTERDAY FEATURED T/TD OF U80S/L70S... BUT A BIT MORE HEATING TO PUSH INFLOW REGION INTO L90S WITH M70S DEWPTS ACROSS SOUTHERN IA. PCPN IS EXPECTED TO EXIT MUCH OF THE REGION OVRNGT. ..05.. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...HOT AND HUMID WEATHER WILL CONTINUE AS AN UPPER LEVEL RIDGE REMAINS ANCHORED OVER THE MIDWESTERN UNITED STATES. HIGH TEMPERATURES WILL BE IN THE LOW TO MID 90S THROUGH WEDNESDAY WITH HEAT INDEX VALUES APPROACHING 100 DEGREES OVER THE SOUTHERN HALF OF THE FORECAST AREA ON EACH DAY. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY EVENING INTO EARLY THURSDAY AS THE ECMWF/GFS PROG A UPPER LEVEL SHORTWAVE TO MOVE EAST ALONG THE CANADIAN/U.S. BORDER. A COLD FRONT ASSOCIATED WITH THIS SHORTWAVE WILL SAG SOUTH ACROSS IOWA AND ILLINOIS WHICH COULD PRODUCE THUNDERSTORMS AND THEN BRING SLIGHTLY COOLER AND DRIER AIR TO THE REGION ON THURSDAY AND FRIDAY. THE EXTENDED MODELS PROG ANOTHER SHORTWAVE TO MOVE NORTH OF THE REGION IN THE SATURDAY/SUNDAY TIME FRAME...SO I HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR BOTH DAYS. ..KUHL.. && .AVIATION...MVFR TO VFR CIGS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. SCT TSRA WILL DEVELOP AFTER 22/00Z AND CONTINUE THRU 22/03Z. SOME OF THESE STORMS COULD BECOME SEVERE AND LOWER SFC CIGS/VSBYS TO LIFR CONDITIONS WITH STRONG GUSTY WINDS UP TO 50KT. LATER TONIGHT MVFR TO IFR CIGS/VSBYS WILL BE POSSIBLE IN AREAS OF BR AND FG...PRIMARILY AFTER 22/08Z. CIGS/VSBYS WILL IMPROVE AND SHOULD BECOME VFR BY 22/12Z. ..KUHL.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/KUHL
Hazardous weather outlook, Jun 21, 1:05 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 105 PM CDT SUN JUN 21 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 105 PM CDT SUN JUN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA FOR MID TO LATE AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON ACROSS NORTHERN IOWA...WITH THE ACTIVITY EXPECTED TO PROPAGATE OR DEVELOP SOUTHEASTWARD INTO THE OUTLOOK AREA BY LATE AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND TORNADOES BEING THE PRIMARY THREAT. IN ADDITION... ISOLATED VERY HEAVY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IS POSSIBLE. SOME AREA RIVERS ARE EXPERIENCING MINOR TO MODERATE FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WARM AND HUMID AIR WILL BE IN PLACE ACROSS THE AREA MONDAY AND TUESDAY. THE HEAT INDEX IS FORECAST TO REACH THE MID 90S ALONG THE HIGHWAY 20 CORRIDOR TO THE LOW 100S ALONG THE IOWA-MISSOURI BORDER AND INTO WEST CENTRAL ILLINOIS. THIS WILL CREATE STRESSFUL CONDITIONS FOR PEOPLE INVOLVED IN OUTDOOR ACTIVITIES OR WITHOUT ACCESS TO AIR CONDITIONING. A CHANCE OF THUNDERSTORMS IS FORECAST LATE WEDNESDAY INTO THURSDAY...AND AGAIN ON SATURDAY. AT THIS TIME...THE MAIN THREATS APPEAR TO BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... AN EMERGENCY MANAGERS CONFERENCE CALL HAS BEEN SCHEDULED FOR 230 PM CDT. SPOTTER ACTIVATION IS LIKELY BY LATE THIS AFTERNOON AND EVENING OVER PORTIONS OF THE OUTLOOK AREA.
In the hours before
Local storm report, Jun 21, 10:46 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 PM CDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLASH FLOOD LONE TREE 41.49N 91.42W
06/21/2009 JOHNSON IA TRAINED SPOTTER
1.70 INCHES IN 45 MINUTES. MEASURED AT 1030 PM. FLOODING
IN FRONT OF RESIDENCE.
&&
WELocal storm report, Jun 21, 10:55 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM FLASH FLOOD COLUMBUS JUNCTION 41.28N 91.36W
06/21/2009 LOUISA IA LAW ENFORCEMENT
HIGHWAY 92 HAS DEEP WATER OVER THE ROAD. IN PROCESS OF
CLOSING HIGHWAY.
1051 PM FLASH FLOOD 1 S GRANDVIEW 41.26N 91.19W
06/21/2009 LOUISA IA LAW ENFORCEMENT
SIGNIFICANT WATER OVER HIGHWAY 61.
&&
ERVINLocal storm report, Jun 21, 11:04 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 PM CDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD RIVERSIDE 41.48N 91.57W
06/21/2009 WASHINGTON IA LAW ENFORCEMENT
WATER HAS CLOSED HIGHWAY 218 NEAR RIVERSIDE.
1100 PM FLASH FLOOD RIVERSIDE 41.48N 91.57W
06/21/2009 WASHINGTON IA LAW ENFORCEMENT
HIGHWAY 22 FLOODED BY SEVERAL CREEKS NEAR RIVERSIDE.
1100 PM FLASH FLOOD WASHINGTON 41.30N 91.69W
06/21/2009 WASHINGTON IA LAW ENFORCEMENT
BASEMENT FLOODED IN WASHINGTON.
&&
ERVINLocal storm report, Jun 21, 11:05 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 3 S BELLE PLAINE 41.85N 92.27W
06/21/2009 M4.34 INCH IOWA IA OTHER FEDERAL
MEASURED AT RIVER GAGE ON IOWA RIVER.
&&
WELocal storm report, Jun 21, 11:10 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FUNNEL CLOUD 2 NW BELLE PLAINE 41.92N 92.30W
06/21/2009 BENTON IA EMERGENCY MNGR
SPOTTED BY FIRE DEPARTMENT SPOTTER.
0742 PM FUNNEL CLOUD 1 N BELLE PLAINE 41.91N 92.27W
06/21/2009 BENTON IA EMERGENCY MNGR
0747 PM TSTM WND GST MARENGO 41.80N 92.07W
06/21/2009 E50.00 MPH IOWA IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SMALLER THAN DIME SIZE HAIL AND
50 MPH WINDS NEAR MARENGO ON HIGHWAY 6.
0755 PM FUNNEL CLOUD 1 SW MARENGO 41.79N 92.08W
06/21/2009 IOWA IA TRAINED SPOTTER
RAPIDLY ROTATING WALL CLOUD DIRECTLY ABOVE. NO FUNNEL
CLOUD VISIBLE AT THIS TIME.
0800 PM HAIL MARENGO 41.80N 92.07W
06/21/2009 M1.00 INCH IOWA IA LAW ENFORCEMENT
HAIL FALLING IN MARENGO.
0803 PM FUNNEL CLOUD 3 S MARENGO 41.75N 92.07W
06/21/2009 IOWA IA TRAINED SPOTTER
RAPIDLY ROTATING WALL CLOUD.
0813 PM TORNADO 3 SE MARENGO 41.77N 92.03W
06/21/2009 IOWA IA TRAINED SPOTTER
ROTATION EXTENDING FROM GROUND TO CLOUD BASE, BUT NOT
ABLE TO SEE DEBRIS DUE TO RAIN WRAPPING.
0817 PM FUNNEL CLOUD WELLMAN 41.47N 91.84W
06/21/2009 WASHINGTON IA LAW ENFORCEMENT
TRAINED SPOTTER OBSERVING FUNNEL CLOUD OVER WELLMAN.
RELAYED BY LAW ENFORCEMENT.
0817 PM FUNNEL CLOUD CONROY 41.73N 92.00W
06/21/2009 IOWA IA TRAINED SPOTTER
STRONG AND RAPID ROTATION OVER CONROY.
0820 PM FUNNEL CLOUD SOUTH AMANA 41.78N 91.97W
06/21/2009 IOWA IA TRAINED SPOTTER
RAPID ROTATION WITH RAIN WRAPPING.
0829 PM TORNADO KALONA 41.49N 91.70W
06/21/2009 WASHINGTON IA TRAINED SPOTTER
ON THE GROUND BETWEEN KALONA AND WELLMAN.
0834 PM FLASH FLOOD MARENGO 41.80N 92.07W
06/21/2009 IOWA IA TRAINED SPOTTER
8 TO 10 INCHES OF WATER ON MAIN STREET.
0849 PM HEAVY RAIN 2 SE MARENGO 41.78N 92.04W
06/21/2009 M1.70 INCH IOWA IA CO-OP OBSERVER
FELL IN ABOUT ONE AND A HALF HOURS.
0852 PM FLASH FLOOD BELLE PLAINE 41.90N 92.27W
06/21/2009 BENTON IA TRAINED SPOTTER
VERY HEAVY RAIN WITH ALL THE DITCHES RUNNING FULL.
0905 PM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
06/21/2009 M2.60 INCH BENTON IA CO-OP OBSERVER
RAINFALL OF 2.6 INCHES IN ONE HOUR.
0910 PM HAIL 11 S IOWA CITY 41.50N 91.54W
06/21/2009 M0.75 INCH WASHINGTON IA TRAINED SPOTTER
ON HIGHWAY 218. ALSO VERY HEAVY RAIN RESTRICTING
VISIBILITY.
0914 PM TSTM WND GST SW IOWA CITY 41.66N 91.54W
06/21/2009 E0.00 MPH JOHNSON IA TRAINED SPOTTER
ROTATION OVER LAKE RIDGE MOBILE HOME PARK REPORTED BY HAM
RADIO OPERATOR.
0920 PM FLASH FLOOD MARENGO 41.80N 92.07W
06/21/2009 IOWA IA BROADCAST MEDIA
10 TO 12 INCHES OF FLOWING WATER COVERING MOST CITY
STREETS IN MARENGO.
1000 PM HEAVY RAIN 3 S BELLE PLAINE 41.85N 92.27W
06/21/2009 M4.34 INCH IOWA IA OTHER FEDERAL
MEASURED AT RIVER GAGE ON IOWA RIVER.
1043 PM FLASH FLOOD LONE TREE 41.49N 91.42W
06/21/2009 JOHNSON IA TRAINED SPOTTER
1.70 INCHES IN 45 MINUTES. MEASURED AT 1030 PM. FLOODING
IN FRONT OF RESIDENCE.
1051 PM FLASH FLOOD COLUMBUS JUNCTION 41.28N 91.36W
06/21/2009 LOUISA IA LAW ENFORCEMENT
HIGHWAY 92 HAS DEEP WATER OVER THE ROAD. IN PROCESS OF
CLOSING HIGHWAY.
1051 PM FLASH FLOOD 1 S GRANDVIEW 41.26N 91.19W
06/21/2009 LOUISA IA LAW ENFORCEMENT
SIGNIFICANT WATER OVER HIGHWAY 61.
1100 PM FLASH FLOOD RIVERSIDE 41.48N 91.57W
06/21/2009 WASHINGTON IA LAW ENFORCEMENT
WATER HAS CLOSED HIGHWAY 218 NEAR RIVERSIDE.
1100 PM FLASH FLOOD RIVERSIDE 41.48N 91.57W
06/21/2009 WASHINGTON IA LAW ENFORCEMENT
HIGHWAY 22 FLOODED BY SEVERAL CREEKS NEAR RIVERSIDE.
1100 PM FLASH FLOOD WASHINGTON 41.30N 91.69W
06/21/2009 WASHINGTON IA LAW ENFORCEMENT
BASEMENT FLOODED IN WASHINGTON.
&&
WELocal storm report, Jun 21, 11:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1156 PM CDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD COLUMBUS JUNCTION 41.28N 91.36W
06/21/2009 LOUISA IA TRAINED SPOTTER
WATER RESCUE BEING CONDUCTED FOR TWO STALLED VEHICLES ON
HIGHWAY 92 IN TOWN. WATER IS 1 TO 2 FEET DEEP AND FLOWING
FAST.
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:26 PM CDT | Tornado Warning | DVN | Benton | 49 min |
| Jun 21, 7:46 PM CDT | Tornado Warning | DVN | Benton, Iowa | 44 min |
| Jun 21, 8:06 PM CDT | Tornado Warning | DVN | Iowa, Johnson, Washington | 39 min |
| Jun 21, 8:23 PM CDT | Tornado Warning | DVN | Iowa, Johnson | 35 min |
| Jun 21, 8:37 PM CDT | Flash Flood Warning | DVN | Benton, Iowa, Johnson, Linn | 6 hr |
| Jun 21, 8:38 PM CDT | Tornado Warning | DVN | Johnson, Louisa, Washington | 52 min |
| Jun 21, 9:13 PM CDT | Flash Flood Warning | DVN | Keokuk, Washington | 6 hr |
| Jun 21, 9:21 PM CDT | Tornado Warning | DVN | Washington | 54 min |
| Jun 21, 9:37 PM CDT | Flash Flood Warning | DVN | Louisa, Muscatine | 6 hr |
| Jun 21, 9:45 PM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
| Jun 21, 11:00 PM CDT | River Flood Warning | DVN | Keokuk | 4 days |
| Jun 22, 12:17 AM CDT | River Flood Warning | DVN | Louisa | 34 hr |
| Jun 22, 1:29 AM CDT | Special Weather Statement | DVN | Jefferson, Lee, Van Buren | 61 min |
| Jun 22, 1:55 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 50 min |
| Jun 22, 2:45 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 60 min |
| Jun 22, 10:02 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 5 days |
| Jun 22, 12:07 PM CDT | Heat Advisory | DVN | Cedar, Des Moines, Henry, Iowa, Jefferson, Johnson and 7 more | 7 hr |
| Jun 22, 3:25 PM CDT | Heat Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 29 hr |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.